Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: Ability to spell and all anticonvulsants Chris A.

Posted by Ritch on August 23, 2002, at 8:47:49

In reply to Re: Ability to spell and all anticonvulsants, posted by Chris A. on August 22, 2002, at 21:20:08

Chris,

When I went back on low-dose Depakote and off of low-dose Neurontin I noticed problems with spelling, but it seems like I have adjusted to it over the last several weeks. I always had good face recognition despite all sorts of horrid med combos, it was the verbal side that inevitably gets whacked. You mentioned something about going back to school. That's a great idea-and something I plan on trying soon (for many reasons). Some of the people I work with have went back to school (for continuing ed.), and they aren't on any meds, and they are shocked about how difficult they find things (they attributed it to age). But, after they get to going in a class for a while they start sharpening back up and you can tell the difference at work in their speech.


> I also wonder if the decreased ability to spell and use proper grammar is related to the use of any of the anticonvulsants. I attributed my deficits to either ECT or the illness. I used to write, but have trouble writing a cognizant sentence now. Do you guys (gals) have trouble with name face recognition too? I take Lamictal, Ambien and small doses of Klonopin. Neuropsych testing indicated deficits in visual processing and organization. I have often wondered if getting off of the meds would help with the cognitive difficulties. When I read my writing of twelve years ago compared to today it is scary. I often entertain the idea of going back to work, but am afraid I won't be able to cut it cognitively. In short, I feel dumb and frustrated. There is a sense of knowing information, but being unable to communicate it or organize it effectively.
> Enough rambling, but rambling is as good as it gets anymore.
>
> Chris A.
>
> > > **Wait a minute--you lost your ability to spell? Is this something that goes away??? I'm a writer and can't afford to take something that will mess with my ability to write! Argh!**
> > >
> >
> >
> > I have always had an exacting eye for spelling. I never have to spell check anything because I can look at a word and know that it's spelled wrong. It's also the first thing I would notice on anyone else's writing or e-maiils is if there were mis-spellings.
> >
> > Within the first week on neurontin, I found myself looking at words and not knowing if they were spelled correctly. I also found myself using the wrong words in my emails...
> >
> > ie: "I was to tired" instead of "TOO tired"
> >
> > there was one that I did that really bothered me... were/wear or hear/here or there/their or something along those lines -but I can't remember the specifics.
> >
> > I don't know whether everyone has this problem or if it is just me - I also don't know if it goes away.. I am still taking neurontin and I am getting into the habit of double checking - but choosing the wrong hominym (or whatever they're called) is distressing because it just doesn't catch my eye right away.
> >
>
>


Share
Tweet  

Thread

 

Post a new follow-up

Your message only Include above post


Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.

 

Start a new thread

 
Google
dr-bob.org www
Search options and examples
[amazon] for
in

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:Ritch thread:116460
URL: http://www.dr-bob.org/babble/20020821/msgs/117492.html